EconPapers    
Economics at your fingertips  
 

Interaction of spatial solitons with a localized spatially-modulated medium

J.i Ramos

Mathematics and Computers in Simulation (MATCOM), 2001, vol. 56, issue 6, 571-583

Abstract: The propagation of solitons through spatially-modulated media is studied numerically as a function of the amplitude, frequency and length of the spatial nonuniformities. It is shown that for a fixed amplitude and length of modulation, an increase in frequency may result in a soliton that propagates in the opposite direction to the one encountering the nonuniform medium because of reflection, whereas, for a fixed frequency and length, an increase in the amplitude of the spatial modulation results in a surface wave and a soliton that may propagate towards either the right or left boundary. In either case, the radiation increases as the amplitude of the spatial modulation is increased. For fixed amplitude and frequency, an increase in the length of nonuniformities results in both surface waves whose amplitude decreases and right-traveling solitons whose velocity decreases as the length of these nonuniformities is increased. A comparison between space and time variations of the dispersion index is also presented.

Keywords: Soliton; Nonlinear waves; Spatial modulation; Temporal Modulation (search for similar items in EconPapers)
Date: 2001
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475401003263
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:56:y:2001:i:6:p:571-583

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:56:y:2001:i:6:p:571-583